Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 66, NWS La Crosse, WI

July 24, 2005Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2005, 11:13 PM CDT for Grant County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2005, 11:13 PM CDT (04:13 UTC)
Expired
Jul 24, 2005, 11:45 PM CDT
In force
32 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Grant County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 8:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 250413
SVRARX
WIC043-250445-
/O.NEW.KARX.SV.W.0066.050725T0413Z-050725T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 PM CDT SUN JUL 24 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN SOUTHWEST WISCONSIN

* UNTIL 1145 PM CDT

* AT 1113 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
  PRODUCING DAMAGING WINDS OVER PRESTON...OR ABOUT 11 MILES
  NORTHEAST OF LANCASTER. THE SEVERE THUNDERSTORM WAS MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIVINGSTON AND MONTFORT AROUND 1125 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS AROUND 60 MPH. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY
AWAY FROM WINDOWS.

LAT...LON 4304 9064 4286 9065 4282 9018 4305 9017

$$

MW
3 follow-up statements
000 
WWUS53 KARX 250425
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1125 PM CDT SUN JUL 24 2005

WIC043-250445-
/O.CON.KARX.SV.W.0066.000000T0000Z-050725T0445Z/
GRANT WI-
1125 PM CDT SUN JUL 24 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR GRANT COUNTY...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH AND PENNY
SIZE HAIL EXTENDING FROM 12 MILES NORTHEAST OF LANCASTER TO 13 MILES
NORTHWEST OF MINERAL POINT. THE SEVERE STORMS WERE MOVING EAST AT 20
MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTFORT AROUND 1130 PM CDT...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4304 9064 4286 9065 4282 9018 4305 9017

$$

MW
000 
WWUS53 KARX 250436
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 PM CDT SUN JUL 24 2005

WIC043-250445-
/O.CON.KARX.SV.W.0066.000000T0000Z-050725T0445Z/
GRANT WI-
1135 PM CDT SUN JUL 24 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR GRANT COUNTY...

LAW ENFORCEMENT OFFICIALS HAVE REPORTED THAT THE COMMUNITIES OF 
MOUNT HOPE AND BLOOMINGTON HAD POWER OUTAGES DUE TO TREE BRANCHES 
DOWN ON THE LINES. TREES WERE ALSO DOWNED IN MOUNT HOPE TOWNSHIP.

AT 1135 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH EXTENDING
FROM 14 MILES NORTHEAST OF LANCASTER TO 10 MILES WEST OF DODGEVILLE. 
THE SEVERE STORMS WERE MOVING EAST AT 20 MPH.  THE STRONGEST PARTS 
OF THE STORM HAD NOW MOVED EAST INTO IOWA COUNTY...BUT STRONG WINDS 
ARE STILL POSSIBLE FOR AREAS FROM CASTLE ROCK TO NEAR RED OAK RIDGE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4304 9064 4286 9065 4282 9018 4305 9017

$$

MW
000 
WWUS53 KARX 250444
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1143 PM CDT SUN JUL 24 2005

WIC043-250453-
/O.EXP.KARX.SV.W.0066.000000T0000Z-050725T0445Z/
GRANT WI-
1143 PM CDT SUN JUL 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY ALLOWED TO 
EXPIRE...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY 
WILL BE ALLOWED TO EXPIRE AS OF 1145 PM. 

LAT...LON 4304 9064 4286 9065 4282 9018 4305 9017

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:21 PM CDT, 7 hours 52 minutes earlier.

Area forecast discussion, Jul 24, 3:21 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT SUN JUL 24 2005

.SHORT TERM...
FORECAST PROBLEMS THIS CYCLE INCLUDE GOING HEADLINES
/HEAT/...OUTLOOK PRODUCTS /ESF--HEAVY RAIN/...AND THUNDERSTORM
CHANCES TONIGHT...THROUGH TUESDAY MORNING.

FIRST OFF...REGARDING HEAT ADVISORY...BAND OF LOW CLOUDS
/STRATOCUMULUS/ CHOSE THE WRONG TIME OF DAY TO SWEEP INTO CWA IN
POST FRONTAL REGION AND REALLY PUT THE HALT ON TEMPERATURES. WEAK
COLD FRONT/WIND SHIFT NOW ON A KSUX/KMCW/KOVS LINE AND GRINDING TO
A HALT DURING PEAK HEATING. DEWPOINT POOLING ALONG THIS
FEATURE...COUPLED WITH VERY WEAK COLD ADVECTION IN THE LOW LEVELS
BEHIND IT JUST ENOUGH TO TAKE EXTREME LOW LEVEL MOISTURE
/DEWPOINTS IN THE MID/UPPER 70S/ AND FORM A RATHER PESKY BAND OF
CLOUDS IMMEDIATELY BEHIND FRONT. WHILE DEWPOINTS ARE STILL
OPPRESSIVE...TEMPERATURES HAVE NOT RESPONDED IN MOST AREAS OF
CWA...KEEPING HEAT INDICES...EXCEPT FOR KOVS AREA...BELOW
ADVISORY CRITERIA /95 TO 100/. WILL CANCEL ADVISORY WITH ZONE
ISSUANCE...AND LET WORDING IN THE TEXT HANDLE BORDERLINE VALUES IF
NEED BE.

OTHERWISE...WAVE MOVING OUT OF SOUTH DAKOTA NOW SPREADING WEAK FORCING
WELL TO THE NORTH OF THE SURFACE BOUNDARY. SHOWERS HAVE BEEN
BREAKING OUT ACTUALLY ALONG/NORTH OF SECONDARY BOUNDARY /DEWPOINT
DEMARCATION/ WHERE SURFACE DEWPOINTS DROP OFF MORE SIGNIFICANTLY.
THIS AREA FAIRLY WELL CAPPED TO SURFACE BASED DEVELOPMENT PER CINH
OF 75 TO 150 J/KG. WAVE WEAKENS WITH TIME AND HAVE DOUBTS HOW MUCH
OF THE CURRENT ACTIVITY ON RADAR WILL MAKE IT ACROSS NORTHERN
PORTIONS OF CWA. SEEMS FOCUS TO COME LATER ON THIS EVENING AND
OVERNIGHT WHEN UPSTREAM WAVE IN PAC NORTHWEST EJECTS A STRONGER
WAVE OUT OF NEBRASKA AND ENHANCES LOW LEVEL JET INTO STALLED EAST-
WEST FRONTAL BOUNDARY. A LOT OF QUESTIONS ON TIMING OF MCS
INITIATION AND TIMING IT INTO CWA. EVERY MODEL HAS A DIFFERENT
SOLUTION...BUT GIVEN STRONGLY UNSTABLE ATMOSPHERE IN
PLACE...INCREASING LOW LEVEL JET AND APPROACHING WAVE AFTER
MIDNIGHT...OPTED TO KEEP LIKELY POPS FOR SOUTHEASTERN MN AND FAR
NRN IOWA WEST OF THE MS RIVER...WHERE IT SEEMS MCS HAS THE BEST
CHANCE TO SPILL OVER INTO CWA AFTER MIDNIGHT. BEST FEELING NOW IS
OF MCS DEVELOPING IN NWRN/NCNTL IA WHERE BEST LOW LEVEL JET
/MOISTURE CONVERGENCE/ IS FOCUSED. PW THIS MORNING ON KMPX RAOB A
FRIGHTENING 2.32...AND THIS ATMOSPHERE HAS DROPPED SOUTH INTO
NORTHERN IOWA/FAR SOUTHERN MINNESOTA...AND WILL BE IN PLACE WHEN
LOW LEVEL JET RAMPS UP LATER TONIGHT. GIVEN SUBTROPICAL CONNECTION
SEEN ON WV PICTURES...HIGH PW AIRMASS...STALLED E-W FRONT...AND
WHAT SEEMS TO BE A GOOD LOW LEVEL FEED INTO FRONTAL ZONE
ESPECIALLY AFTER MIDNIGHT...THINK ANY STORM OR STORM CLUSTER HAS
POTENTIAL FOR HEAVY RAIN. JUST WISH THE FORCING SIGNATURE WAS A
LITTLE STRONGER...AS WEAK EMBEDDED WAVES IN THE WESTERLY FLOW VERY
DIFFICULT TO PINPOINT TIMING/LOCATION OF RESULTANT CONVECTION.

ANY OVERNIGHT MCS WILL SPREAD EAST ALONG/NORTH OF FRONT AS IT
WAVERS ACROSS NORTHERN IOWA. SHOULD WEAKEN WITH TIME ON MONDAY AS
THEY CLIMATOLOGICALLY DO...BUT KEPT THE HIGHER POPS IN THE WEST AS
THE SYSTEM DIES OUT. FOCUS THEN TURNS UPSTREAM TO THE STRONGER
WAVE WHICH DRIVES SURFACE COLD FRONT INTO REGION BY LATE
AFTERNOON. SAME SETUP WITH HIGH PW AIRMASS...INCREASING LOW LEVEL
JET...AND FAVORABLE RIGHT ENTRANCE REGION JET FORCING TO ENHANCE
THE DIRECT THERMAL CIRCULATION. HEAVY RAINS SEEM A BETTER
POSSIBILITY AND AGAIN ADDED TO GRIDS. WILL UPDATE ESF /HYDROLOGIC
OUTLOOK/ SINCE WIDESPREAD 1-3 RAINS HAVE FALLEN THIS WEEK ACROSS
MUCH OF CWA PER CPC 7-DAY RAINFALL ACCUMULATOR. NO FLOOD WATCHES
NOW WITH TONIGHTS EVENT IN QUESTION...AND TOMORROWS YET TO BE
PINNED DOWN AS FAR AS BEST PLACEMENT OF POTENTIAL HEAVY RAIN AXIS.
SEVERE WX ALSO NOT OUT OF THE QUESTION AS LINEAR THUNDERSTORM
COMPLEX MAY DROP THROUGH CWA MON NIGHT WITH ADEQUATE 0-3KM SHEAR
AND BETTER FRONTOGENETICAL FORCING DRIVING COLD FRONT THROUGH.
MORE AND MORE CONFIDENT OF RAINS MONDAY NIGHT...AND POPS ARE
ALREADY 65-70 SO KEEPING MUCH OF THAT THINKING IN LINE WITH
SURROUNDING OFFICES.

FRONT SINKS SOUTH OF CWA ON TUESDAY WITH LINGERING CHANCES IN THE
FAR SOUTH. THIS MAY NEED TO BE DROPPED AS LATEST RUNS SUGGEST
FRONT WILL BE PUSHED BY MON NIGHT CONVECTION WELL TO THE SOUTH OF
THE AREA. COOLER POST-FRONTAL AIRMASS...AND SURFACE HI PRESSURE TO
DOMINATE THROUGH WEDNESDAY. SECONDARY TROUGH GLANCING BY TO THE
NORTH ON WED NIGHT SHOULD STAY NORTH...SO NO POPS FOR NOW.

.LONG TERM...THURSDAY THROUGH SUNDAY
PRETTY QUIET IN THE FIRST PORTION OF THE EXTENDED...AS HIGH
PRESSURE MOVES THROUGH THE UPPER MS VLY. TEMPS COMFORTABLE AND
DEWPOINTS DOWN IN THE 50S/60S. RETURN FLOW BEGINS SATURDAY WITH
APPROACH OF NEXT FRONTAL ZONE ON SATURDAY SO WENT WITH LOW POPS AS
MUCH OF FORCING REMAINING NORTH. QUESTIONS EVEN TO HOW FAR SOUTH
FRONT WILL GET...SO NOT AN OVERLY GREAT CHANCE OF RAIN IT SEEMS
WITH LARGE RIDGE POISED JUST TO THE WEST.

&&

.HYDROLOGY...
ESF UPDATED WITH LATEST THINKING ON HEAVY RAIN POSSIBILITIES BOTH
TONIGHT...AND MONDAY NIGHT WITH BETTER CHANCES OF SIGNIFICANT
RAINS COMING MONDAY NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

BINAU
Hazardous weather outlook, Jul 24, 9:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
900 PM CDT SUN JUL 24 2005

IAZ008>011-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053>055-
251100-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CRAWFORD-DODGE-FILLMORE-HOUSTON-HOWARD-
JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-
TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
900 PM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A COLD FRONT WILL SETTLE ACROSS CENTRAL IOWA INTO NORTHERN ILLINOIS
TONIGHT. WARM AND MOIST AIR WILL CONTINUE TO SURGE NORTHWARD INTO
AND ACROSS THE BOUNDARY. THUNDERSTORMS SHOULD DEVELOP AS A RESULT...
WITH NORTHWEST IOWA BEING THE MOST FAVORABLE AREA. THESE STORMS
WOULD THEN TRACK EAST...TOWARD SOUTHEAST MINNESOTA AND NORTHEAST
IOWA BY MONDAY MORNING. INSTABILITY WILL BE HIGH TO ENHANCE STORM
DEVELOPMENT...ALTHOUGH WIND PROFILES ARE NOT AS FAVORABLE. THE
STORMS ARE NOT EXPECTED TO BE SEVERE IF AND WHEN THEY REACH THE
LOCAL AREA. IN ADDITION...WITH THE AMPLE MOISTURE SUPPLY...HEAVY
RAIN IS POSSIBLE WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT MONDAY
AND MONDAY NIGHT. INSTABILITY WILL AGAIN BE HIGH...WHILE THE WINDS
ALOFT BECOME MORE FAVORABLE FOR STORM DEVELOPMENT. THERE WILL BE
THE THREAT FOR SOME SEVERE WEATHER AS A RESULT...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE MAIN CONCERNS. IN ADDITION...
DUE TO THE AMPLE MOISTURE FOR THE STORMS TO TAP INTO...HEAVY RAINS
WILL BE LIKELY WITH SOME OF THE STORMS. DROUGHT CONDITIONS STILL
EXIST...HOWEVER...DESPITE APPRECIABLE RAINFALL IN SOME AREAS FROM
RECENT STORMS. STILL...IF HEAVY RAIN DOES DEVELOP...FLASH FLOODING
COULD BECOME A CONCERN.

COOLER...DRIER CANADIAN HIGH PRESSURE MOVING INTO THE REGION WILL
WILL PUSH THE FRONT AND THE VERY MOIST AIRMASS SOUTH OF THE AREA
FOR TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTER ACTIVATION MAY
BE NEEDED LATER MONDAY AND MONDAY NIGHT. RAINFALL REPORTS WOULD
BE APPRECIATED OVER THE NEXT COUPLE DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ018-019-029-030-WIZ061-251100-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-GRANT-
900 PM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF NORTHEAST
IOWA AND EXTREME SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A COLD FRONT WILL EXTEND ACROSS CENTRAL IOWA INTO NORTHERN ILLINOIS
TONIGHT. WARM AND MOIST AIR WILL CONTINUE TO SURGE NORTHWARD INTO
AND ACROSS THE BOUNDARY...RESULTING IN SHOWERS AND THUNDERSTORMS.
STORMS OVER NORTHERN IOWA TONIGHT WILL TRACK EAST ALONG THE
BOUNDARY...WITH THE POTENTIAL FOR DAMAGING WINDS AND SOME HAIL OF
DIME TO QUARTER SIZE. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP
OUT ACROSS NORTHWEST IOWA...AND THESE WOULD ALSO MOVE EAST TOWARD
THE AREA. IN ADDITION...WITH THE AMPLE MOISTURE SUPPLY...AND STORMS
MOVING ACROSS THE SAME GENERAL AREA AS PREVIOUS STORMS...HEAVY RAIN
AND LOCALIZED FLOODING IS A DEFINITE POSSIBILITY WITH SOME OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT MONDAY
AND MONDAY NIGHT. INSTABILITY WILL AGAIN BE HIGH...WHILE THE WINDS
ALOFT BECOME MORE FAVORABLE FOR STORM DEVELOPMENT. THERE WILL BE
THE THREAT FOR SOME SEVERE WEATHER AS A RESULT...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE MAIN CONCERNS. IN ADDITION...
DUE TO THE AMPLE MOISTURE FOR THE STORMS TO TAP INTO...HEAVY RAINS
WILL BE LIKELY WITH SOME OF THE STORMS. DROUGHT CONDITIONS STILL
EXIST...HOWEVER...DESPITE APPRECIABLE RAINFALL IN SOME AREAS FROM
RECENT STORMS. STILL...IF HEAVY RAIN DOES DEVELOP...FLASH FLOODING
COULD BECOME A CONCERN.

COOLER...DRIER CANADIAN HIGH PRESSURE MOVING INTO THE REGION WILL
WILL PUSH THE FRONT AND THE VERY MOIST AIRMASS SOUTH OF THE AREA
FOR TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT. AND SPOTTER ACTIVATION MAY BE NEEDED
AGAIN LATER MONDAY AND MONDAY NIGHT. RAINFALL REPORTS WOULD BE
APPRECIATED OVER THE NEXT COUPLE DAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MW

In the hours before

Special weather statement, Jul 24, 8:20 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
0820 PM CDT SUN JUL 24 2005

IAZ029-030-WIZ061-250600-
CLAYTON-FAYETTE-GRANT

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
673 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST IOWA

CLAYTON               FAYETTE

IN WISCONSIN THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST WISCONSIN

GRANT

THIS INCLUDES THE CITIES OF...ELKADER...OELWEIN AND PLATTEVILLE.
Special weather statement, Jul 24, 11:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SUN JUL 24 2005

IAZ029-030-250515-
CLAYTON-FAYETTE

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 673 FOR THE FOLLOWING AREAS

IN IOWA THIS CANCELS 2 COUNTIES

IN NORTHEAST IOWA

CLAYTON               FAYETTE

THIS INCLUDES THE CITIES OF...ELKADER AND OELWEIN.

WIZ061-250600-
GRANT

SEVERE THUNDERSTORM WATCH NUMBER 673 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREAS

IN WISCONSIN THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST WISCONSIN

GRANT

THIS INCLUDES THE CITIES OF...PLATTEVILLE.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:48 PM CDTSevere Thunderstorm WarningARXBuffalo19 min
Jul 25, 5:08 PM CDTSevere Thunderstorm WarningARXJackson46 min
Jul 25, 5:17 PM CDTSevere Thunderstorm WarningARXMonroe28 min
Jul 25, 5:23 PM CDTSevere Thunderstorm WarningARXJuneau45 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.